Alert archive / Florida / Special Marine Warnings in 2025
Special Marine Warning 310, NWS Key West, FL
NWS Key West, FL issued this special marine warning at Sep 9, 2025, 5:43 PM EDT. It was in force for 32 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline as issued.
The facts
- Issued
- Sep 9, 2025, 5:43 PM EDT (21:43 UTC)
- Expired
- Sep 9, 2025, 6:15 PM EDT
- In force
- 32 min
- Issued by
- NWS Key West, FL
- Area
- Storm-based polygon
- Hail
- 0.0 in
- Wind
- 34.0 mph
The radar
The Key West radar (KBYX), 68 km from the middle of the area, began a volume at 21:45 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Key West, FL (KNQX), launched 12:00Z, 9.7 hours before the alert went out and 72 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 802 J/kg
- Mixed-layer CIN
- -30 J/kg
- Mixed-layer LCL
- 1083 m above ground
- 0-6 km bulk shear
- 5 kt
- 0-1 km storm-relative helicity
- -15 m²/s²
- 0-3 km storm-relative helicity
- -20 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
596
WHUS52 KKEY 092143
SMWKEY
GMZ032-092215-
/O.NEW.KKEY.MA.W.0310.250909T2143Z-250909T2215Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
Special Marine Warning
National Weather Service Key West FL
543 PM EDT Tue Sep 9 2025
The National Weather Service in Key West has issued a
* Special Marine Warning for...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
* Until 615 PM EDT.
* At 543 PM EDT, a strong thunderstorm was located 12 nm southwest of
Middle Cape Sable, or 12 nm southwest of East Cape Sable. The
strong thunderstorm was nearly stationary.
HAZARD...Wind gusts 34 knots or greater.
SOURCE...Radar.
IMPACT...Expect wind gusts in excess of 34 knots, suddenly higher
waves, frequent lightning, and heavy downpours.
* The strong thunderstorm will remain over mainly open waters.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Prepare for wind gusts in excess of 34 knots, steep and fast-building
seas, frequent lightning, and blinding downpours. Stay low or go
below, and make sure all on board are wearing life jackets.
&&
LAT...LON 2502 8111 2493 8132 2502 8140 2511 8132
2512 8119
TIME...MOT...LOC 2143Z 232DEG 5KT 2500 8128
HAIL...0.00IN
WIND...>34KTS
$$
AJP1 follow-up statement
484
FZUS72 KKEY 092214
MWSKEY
Marine Weather Statement
National Weather Service Key West FL
614 PM EDT Tue Sep 9 2025
GMZ032-092224-
/O.EXP.KKEY.MA.W.0310.000000T0000Z-250909T2215Z/
614 PM EDT Tue Sep 9 2025
...THE SPECIAL MARINE WARNING WILL EXPIRE AT 615 PM EDT...
The affected areas were...
Bayside and Gulf side from Craig Key to west end of Seven Mile
Bridge...
The thunderstorm has weakened and no longer poses a significant
threat to boaters.
&&
LAT...LON 2502 8111 2493 8132 2502 8140 2511 8132
2512 8119
TIME...MOT...LOC 2214Z 232DEG 5KT 2502 8124
$$
AJPWhat forecasters said that day
The local office's own words before this special marine warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Key West, FL wrote its last area forecast discussion before this special marine warning went out at Sep 9, 1:30 PM EDT, 4 hours 13 minutes earlier.
Area forecast discussion, Sep 9, 1:30 PM EDT, 4 hours 13 minutes before
Area Forecast Discussion National Weather Service Key West FL 130 PM EDT Tue Sep 9 2025 ...New AVIATION... .AVIATION... (18Z TAFS) Issued at 128 PM EDT Tue Sep 9 2025 VFR conditions will prevail at both EYW and MTH through the TAF period. Shower activity will wax and wane in the waters surrounding the Keys but for the time being are not expected to impact either terminal, therefore VCSH is not included. Near surface winds are south to southwest at near 5 knots. && .PREVIOUS DISCUSSION... Issued at 1202 PM EDT Tue Sep 9 2025 Showers have been waxing and waning across the Florida Keys throughout the morning. Currently the majority of the convection is in the nearshore waters of the Middle and Upper Keys producing radar estimates of around half an inch of rainfall in portions of the Middle Keys. Temperatures along the island chain are in the upper 80s with winds across the Reef at 5 to 10 knots. Another day of pulse-like convection is expected where things pop up then fall apart as it gets just tall enough to produce some lightning. Outside of convection winds will stay light in the south to southwest direction. No changes were necessary to the current forecast package as things as expected to be very similar to yesterday. && .FORECAST... Issued at 430 AM EDT Tue Sep 9 2025 Broad mid to upper level troughing blanketing eastern North America reaches southward into the Gulf this morning. With that said, a shortwave trough is lifting out across New England and is yanking out the eastern half of a persistent surface trough straddling the Florida Peninsula. At least for today, the western half of this trough will remain balled up in the eastern Gulf and contribute to a moist and confluent zone across Florida and the Keys. Support aloft is expected to be neutral. With that said, some guidance suggests the steering flow will veer further southwest. This against the back drop of a moist and confluent boundary layer will result in a heightened potential for showers and thunderstorms. Will advertise likely PoPs for today. The Atlantic ridge will make a brave attempt to swing northwestward into the Keys tonight as surface trough to our north lifts a bit to the north and weakens. Guidance suggests some drying and stabilization will occur and help bat rain chances down to near normal. With that said, shut down is not expected as moisture and instability is expected to remain ample and the weak flow will allow for the usual mesoscale and diurnal triggers. The lower level ridge will remain across our area after mid week. Moisture will remain high, as will CAPE, keeping rain chances near to slightly above normal. Uncertainty ramps up considerably later in the week and weekend. Guidance suggests a stagnant front that has been draped across north and central Florida for an eternity will begin advancing southward into South Florida on Friday and possibly into the Keys this weekend. This will be driven by a complicated reamplification of the mid latitude trough still sitting over the eastern United States. One model solution suggests a prefrontal trough will push through the Keys this weekend. Any sort of mid latitude push this time of year usually results in a very wet stretch. For now will maintain current forecast trends with PoPs climbing to likely by Friday and persisting into the weekend. && .MARINE... Issued at 231 AM EDT Tue Sep 9 2025 A double barreled low straddling the Florida Peninsula this morning is expected to pull northward and further away from the Keys over the next day or two. At least for today, Keys waters will remain in a fairly moist and confluent zone around the Gulf low's southeastern periphery. Consequently, expect periods of above normal convective coverage today, paring back to near or slightly above normal today. Winds will generally remain light out of the south to southwest but with periods of variability. A sloppy pressure field will prevail through mid week, resulting in light and often variable breezes. A front is expected to sag southward down the Florida Peninsula later in the week, resulting in more consistent light to gentle northeasterly breezes. && .MARINE... Issued at 1202 PM EDT Tue Sep 9 2025 A Coastal Flood Statement is in effect for the Upper Keys waters as minor saltwater flooding of low elevation streets and lots is likely. Beyond that, no watches, warnings, or advisories are in effect for the Florida Keys. From synopsis, a surface trough stretching across the Florida Peninsula will shift northward and weaken over the next couple of days. This will result in light south to southwesterly breezes across Keys waters. Diurnal influences, the weak flow, and convective influences will likely result in variable stretches. Nebulous flow will give way to light to gentle broadly northeasterly breezes through the back half of the week as a frontal boundary sags southward down the Florida Peninsula. && .KEY WATCHES/WARNINGS/ADVISORIES... FL...None. GM...None. && Public/Marine/Fire...AP Aviation/Nowcasts....AP Data Acquisition.....AP Visit us on the web at weather.gov/key Follow us on Facebook and Twitter at: www.facebook.com/nwskeywest www.twitter.com/nwskeywest
The office that day
Everything else NWS Key West, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Sep 9, 12:17 AM EDT | Special Marine Warning | KEY | 28 min | |
| Sep 9, 12:54 AM EDT | Special Marine Warning | KEY | 24 min | |
| Sep 9, 5:18 PM EDT | Special Marine Warning | KEY | 27 min | |
| Sep 9, 5:30 PM EDT | Special Marine Warning | KEY | 30 min |
Nearby
Special Marine Warnings in Florida, 2025Every special marine warning in 2025
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.